Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 20, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 7, 2006, 2:45 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 7, 2006, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2006, 2:45 PM CDT (19:45 UTC)
- In effect from
- Oct 7, 2006, 7:00 PM CDT
- Expired
- Oct 8, 2006, 3:09 AM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 071945 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 245 PM CDT SAT OCT 7 2006 ...THE UNSEASONABLY WARM WEATHER COMES CRASHING DOWN TONIGHT... .A STRONG AND FAST MOVING COLD FRONT WILL SWEEP ACROSS SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT...DRAWING MUCH COOLER AIR INTO THE REGION. THE END RESULT WILL BE STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 45 TO 55 MPH TONIGHT. SDZ003>005-009-010-015>017-033>036-045-048-080345- /O.NEW.KABR.WI.Y.0020.061008T0000Z-061008T1200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 245 PM CDT SAT OCT 7 2006 /145 PM MDT SAT OCT 7 2006/ ...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ SUNDAY. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT THIS EVENING. INITIAL STRONG GUSTS MAY SUBSIDE...BUT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH WILL PERSIST THROUGH THE REMAINDER OF THE NIGHT. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ006>008-011-018>023-037-051-080345- /O.NEW.KABR.WI.Y.0020.061008T0400Z-061008T1200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...MILLER...FORT THOMPSON 245 PM CDT SAT OCT 7 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM CDT THIS EVENING TO 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT LATE THIS EVENING. INITIAL STRONG GUSTS MAY SUBSIDE...BUT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH WILL PERSIST THROUGH THE REMAINDER OF THE NIGHT. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
2 follow-up statements
000 WWUS73 KABR 080257 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 957 PM CDT SAT OCT 7 2006 ...A STRONG SURGE OF COLD AIR WILL ARRIVE TONIGHT... .A STRONG AND FAST MOVING COLD FRONT WILL SWEEP ACROSS SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT...DRAWING MUCH COOLER AIR INTO THE REGION. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 45 TO 55 MPH TONIGHT WILL ACCOMPANY THIS FRONT. SDZ003>005-009-010-015>017-033>036-045-048-081100- /O.CON.KABR.WI.Y.0020.000000T0000Z-061008T1200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 957 PM CDT SAT OCT 7 2006 /857 PM MDT SAT OCT 7 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ SUNDAY. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT THIS EVENING. INITIAL STRONG GUSTS MAY SUBSIDE...BUT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH WILL PERSIST THROUGH THE REMAINDER OF THE NIGHT. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ006>008-011-018>023-037-051-081100- /O.CON.KABR.WI.Y.0020.061008T0400Z-061008T1200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...MILLER...FORT THOMPSON 957 PM CDT SAT OCT 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT LATE THIS EVENING. INITIAL STRONG GUSTS MAY SUBSIDE...BUT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH WILL PERSIST THROUGH THE REMAINDER OF THE NIGHT. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KEEFE
000 WWUS73 KABR 080809 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 309 AM CDT SUN OCT 8 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080915- /O.CAN.KABR.WI.Y.0020.000000T0000Z-061008T1200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 309 AM CDT SUN OCT 8 2006 /209 AM MDT SUN OCT 8 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS ARE NO LONGER EXPECTED TO MEET ADVISORY CRITERIA...THUS THE ADVISORY HAS BEEN CANCELLED. $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 7, 3:28 AM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, Oct 7, 3:28 AM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 328 AM CDT SAT OCT 7 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT MAIN CONCERNS THROUGH SHORT RANGE CENTER AROUND WINDS AND TEMPERATURES. PER SAT PIX ENERGY IS LIFTING FAST THROUGH THE GREAT BASIN WHILE MORE ENERGY IS MOVING EAST ALONG US/CANADIAN BORDER. INDUCED SURFACE LOW WILL TRACK FROM EASTERN WYOMING NORTHEAST INTO NORTH DAKOTA TODAY. AHEAD OF FEATURE WINDS WILL BE GUSTY. LATEST VAD WIND PROFILE FROM RADAR INDICATES 30 KNOTS NOT TOO FAR OFF SURFACE. HOWEVER LOW LEVEL LAPSE RATES THROUGH EARLY AFTERNOON SUGGEST THAT WE MIGHT HAVE TROUBLE MIXING THIS DOWN. NONETHELESS WINDS WILL BE CLOSE TO CRITERIA. FOR NOW NO HEADLINES ISSUED. OTHER CONCERN FOR TODAY IS TEMPS. PROGGED H85 TEMPS AND MOS SUGGESTS WARMER THAN WHAT WE HAD GOING...AND THIS SEEMS ENTIRELY REASONABLE BASED ON WINDS BECOMING SOUTHWEST THIS AFTERNOON ACROSS MOST OF THE CWA. ONLY CAVEAT MIGHT BE HIGH CLOUDS STREAMING ACROSS REGION AHEAD OF WESTERN CONUS WAVE. FOR NOW HAVE GONE PRETTY CLOSE TO MAV GUIDANCE WHICH SUGGESTS NEAR RECORD HIGHS. LIKE PREVIOUSLY MENTIONED...PRECIPITATION CHANCES LOOK FAIRLY MINOR AS LOW LEVEL MOISTURE MIXES OUT THIS AFTERNOON...AND MID LEVEL TEMPERATURES ARE WARM FOR TIME OF YEAR. KEPT JUST A SMALL POP OVER SOUTHEAST CWA THIS EVENING WHERE MOISTURE/INSTABILITY AND LIFT MAY BE ABLE TO GENERATE ISOLATED ACTIVITY. BEHIND FRONT TONIGHT GUSTY WINDS SPREAD INTO THE CWA WITH DECENT PRESSURE RISES AND STRONG LOW LEVEL COLD AIR ADVECTION. ONCE AGAIN THESE WINDS WILL BE PUSHING ADVISORY CRITERIA...BUT HAVE DECIDED TO LEAVE FOR LATER SHIFTS TO EVALUATE. CONCERNING TEMPERATURES...NOT TOO MUCH CHANGE OTHER THEN UPPING THEM SOME TODAY...AND THEN DROPPING HIGHS A BIT ON MONDAY WHERE LATEST LOW LEVEL TEMP PROGS SUGGEST GRIDS AND MOS ARE A TOUCH TOO WARM. .LONG TERM...TUESDAY THROUGH FRIDAY MODELS STILL SHOWING IMPRESSIVE COOL DOWN FOR TUESDAY NIGHT AND LASTING THROUGH MOST OF THE EXTENDED PERIOD. 00Z GFS IS MORE AGGRESSIVE IN BRINGING DOWN UPPER LOW AND CLOSING IT OFF ACROSS UPPER MIDWEST WHEREAS OTHER MODELS MOVE COLD UPPER TROUGH OFF TO THE EAST BY THE END OF NEXT WEEK. NATIONAL GUIDANCE WAS TO DISREGARD THE 00Z GFS AND GO WITH A MORE PROGRESSIVE TROUGH MOVEMENT. REGARDLESS...STILL LOOKS COLD ENOUGH FOR SNOW LATE TUESDAY NIGHT AND WEDNESDAY MORNING. WENT AHEAD AND ADDED SNOW SHOWERS TO THE FORECAST FOR THIS TIME. IF MODELS VERIFY...COULD SEE A FEW DECENT SNOW SHOWERS BEHIND INITIAL PUSH OF COLD AIR. DROPPED TEMPERATURES CONSIDERABLY FOR TUESDAY AND WEDNESDAY WHILE COLD AIR IS IN PLACE. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TDK/TARVER
Hazardous weather outlook, Oct 7, 2:25 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 225 PM CDT SAT OCT 7 2006 SDZ003>005-009-010-015>017-033>036-045-048-081930- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- 225 PM CDT SAT OCT 7 2006 /125 PM MDT SAT OCT 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT BECAUSE STRONG NORTHWEST WINDS OF AT LEAST 30 MPH WITH GUSTS AS HIGH AS 55 MPH ARE EXPECTED ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA AFTER 7 PM CDT THIS EVENING AND SHOULD PERSIST UNTIL AROUND SUNRISE ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-037-051-081930- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HAND-BUFFALO- 225 PM CDT SAT OCT 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT BECAUSE STRONG NORTHWEST WINDS OF AT LEAST 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA AFTER 11 PM CDT THIS EVENING AND SHOULD PERSIST UNTIL AROUND SUNRISE ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.